Hi all so I am 17 days clean!! But I have been seeing a doctor and today I told him that I CRAVE the pills everyday. And it is true. It's not all I can think about but if I had them I think I would take them. Especially after my horrible week on Effexor. I stopped the Effexor and now he wants to put me on a drug that will help with my cravings. I can't remember the name. It starts with an N. He said it wasn't Methadone and it wasn't addictive like it. My question is should I really take more drugs?? I dropped the script off to get filled if anybody knows the name and has any experiance with it I would love to hear it. I will update the post with the name when I get it. Thanks everyone!!!!
I don't know what it could be. Did he have any comments about another antidepressant that would not make you wired?
PS: See we told you, you'd get through that awful night... (been there, smoked that...)
Naltrxone is the name...Thanks Kleen. Anybody know it??? I don't want to trade one pill for another. But my cravings are feirce. Like I said if I had them I would take them with out even thinking about it!!!!
I definitely wouldn't worry about becoming dependent on it. Naltrexone is an opioid receptor antagonist commonly used to treat both alcohol and opioid dependency and it definitely removes all temptation to use again since I have known people to become very ill during the unlikely event of a relapse. I'm not familiar with it as an outpatient treatment but it was protocol for heroin overdose when I was a paramedic several years back.
Just be very careful with this medication by keeping even social drinking to a bare minimun.
So I don't have any pills and don't plan on getting them. It's too much of a risk so maybe I shouldn't take the new meds. I think I will start by going to an NA meeting. I am getting a sitter once a week so I can go.
Naltrexone is an opiate antagonist- Like the others have posted, all it will do is block your receptors so that if you relapse, you will not get any effect out of your meds at all. Contrary to popular belief, taking opiates or alcohol while on Naltrexone (Also called Revia) will not get you sick- you just get no benefit from taking either.
Many get Naltrexone confused with Antabuse (Disulfuram) which is an old school drug used to treat alcoholism. Drinking while on Antabuse causes a nasty reaction, and will have you damn near projectile vomiting!
I was on Naltrexone for a few months, and of course I tested the theory- I got nothing out of using. The problem with Naltrexone is compliance. For it to do its job you must take it every day. This creates a new routine of still taking a pill every day. For me this just didnt work well.
Naltrexone also can cause liver issues and requires a pretreatment liver panel as well as regular liver checks while in treatment. Most of us pill heads already are at risk for liver issues due to the APAP in a lot of our pills.
There are pros and cons to this option, but its not for everyone.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.